Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 17, 2014, 11:01 PM CDT for Angelina County, Texas. It was in force for 119 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2014, 11:01 PM CDT (04:01 UTC)
- Expired
- Jul 18, 2014, 1:00 AM CDT
- In force
- 119 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 161 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 12:50 AM CDT | FLASH FLOOD | Huntington, TX | A VEHICLE IS UNDERWATER ON HWY. 69 IN HUNTINGTON IN FRONT OF THE TEXAS STATE BANK. |
| Jul 18, 12:50 AM CDT | FLASH FLOOD | Lufkin, TX | SOUTHWOOD DRIVE IN LUFKIN IS FLOODED. RAINFALL ON THE SOUTH PART OF TOWN IN EXCESS OF 6 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 109 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
691
WGUS54 KSHV 180401
FFWSHV
TXC005-180600-
/O.NEW.KSHV.FF.W.0010.140718T0401Z-140718T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 PM CDT THU JUL 17 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITIES OF...LUFKIN...DIBOLL...
* UNTIL 100 AM CDT
* AT 1058 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
HEAVY RAINFALL ONGOING ACROSS PORTIONS OF ANGELINA COUNTY. THE
HEAVIEST RAINFALL WAS ONGOING FROM NEAR DIBOLL AND BURKE...EASTWARD
TO NEAR HUNTINGTON TEXAS. DOPPLER RAINFALL ESTIMATED THAT NEARLY
THREE INCHES OF RAIN HAS FALLEN ACROSS THIS AREA DURING THE LAST
COUPLE OF HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE
THROUGH 1 AM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUNTINGTON...HUDSON...BURKE... AND LUFKIN TEXAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3113 9483 3121 9487 3123 9487 3127 9490
3129 9489 3130 9491 3132 9491 3133 9494
3137 9495 3137 9449 3112 9433
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 10:53 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 17, 10:53 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1053 PM CDT THU JUL 17 2014 .AVIATION... RAIN HAS COME TO AN END AT THE TYR/GGG TERMINALS WITH THE BACK EDGE OF RAIN LIKELY EXITING THE TXK TERMINAL SHORTLY AFTER THE 06Z HOUR. THIS IS A MAJOR CHANGE IN TERMINAL FORECASTING THINKING COMPARED TO THE 00Z TAF PACKAGE WHEN IT APPEARED THAT SHRA/TSRA WOULD BE AFFECTING ALL TERMINAL LOCATIONS THROUGH THE OVERNIGHT HOURS. CONVECTION SEEMS TO BE CONFINED TO THE LFK TERMINAL ONLY...CLOSER TO THE WARM FRONT. ELSEWHERE...JUST LOOKING AT LIGHT TO MODERATE SHOWERS WITH VSBYS MOSTLY IN THE 3-5 MILE RANGE AND CEILINGS MOSTLY IFR. FOR THE REMAINING OVERNIGHT HOURS...KEPT THE ABOVE THINKING WITH THE HRRR SUGGESTING WE WILL SEE CONVECTION ENDING FROM WEST TO EAST ACROSS THE REMAINING TERMINALS AFTER THE 12Z FRI HOUR. OBVIOUSLY...CONVECTION WILL HANG ON A LITTLE LONGER AT THE MLU TERMINAL. CEILINGS WILL BE SLOW TO LIFT ON FRIDAY FROM WEST TO EAST BUT THEY SHOULD GRADUALLY BECOME MVFR FROM WEST TO EAST DURING THE DAY. WINDS WILL BE MOSTLY VARIABLE NEAR 5KTS...EVENTUALLY BECOMING NORTHWEST TO NORTHERLY NEAR 5-10KTS WITH THE SLOW PASSAGE OF A COLD FRONT. 13 && .PREV DISCUSSION... /ISSUED 926 PM CDT THU JUL 17 2014/ DISCUSSION... MAJOR UPDATE FOR THIS EVENING AS THE HEAVY RAIN HAS SHIFTED SOUTH. THIS HAS RESULTED IN THE CANCELLATION OF THE FLASH FLOOD WATCH FOR SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. FOR THE REMAINDER OF TONIGHT INTO FRIDAY...QFP AND POP GRIDS HAVE BEEN UPDATED TO SHOW THIS TREND. DEEP EAST TEXAS INTO ADJACENT WESTERN LOUISIANA WILL RECEIVE THE HIGHEST RAINFALL TOTALS GOING FORWARD... BUT AMOUNTS AND RAINFALL RATES DO NOT LOOK HIGH ENOUGH TO ISSUE A WATCH ATTM. ON FRIDAY...THE UPPER TROUGH WILL CROSS THE REGION...WITH RAINFALL ENDING FROM WEST TO EAST. TEMPERATURE AND DEWPOINT GRIDS HAVE ALSO BEEN UPDATED FOR TONIGHT INTO FRIDAY...TO SUPPORT THE WARM FRONTAL BOUNDARY WHICH REMAINS SOUTH OF THE CWA...FROM NEAR BPT TO CLL. IT MAY MOVE A LITTLE MORE NORTH OVERNIGHT...WHICH WILL BRING TEMPS AND DEWPOINTS UP AFTER MIDNIGHT IN SOUTHERN AREAS...BUT ONLY A SMALL CHANGE FROM CURRENT LEVELS. UPDATED PRODUCTS WILL BE OUT SHORTLY AND GRIDS HAVE BEEN SENT. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 69 79 74 89 74 / 90 70 30 20 20 MLU 67 78 74 88 74 / 90 90 50 20 30 DEQ 64 77 70 88 72 / 80 50 10 10 10 TXK 64 76 71 87 73 / 90 60 20 10 10 ELD 65 78 72 87 73 / 90 80 30 20 20 TYR 70 81 74 90 75 / 70 50 20 10 10 GGG 69 82 74 90 75 / 80 50 20 10 10 LFK 73 85 75 92 76 / 90 80 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Jul 17, 12:00 PM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUL 17 2014 ARZ072-073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153- 165>167-181700- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1200 PM CDT THU JUL 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS...WILL CONTINUE TO INCREASE GRADUALLY ACROSS THE REGION LATER THIS AFTERNOON. INSTABILITY WILL REMAIN QUITE LIMITED...THUS...LOCALLY HEAVY RAINFALL WILL REMAIN THE PRIMARY THREAT...AS WIDESPREAD ONE TO THREE INCHES OF RAIN FALLS OVER MUCH OF THE REGION. SOME PONDING OF WATER MAY OCCUR ON ROADWAYS AND LOW LYING AREAS IN THE HEAVIER SHOWERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS...SOME CONTAINING LOCALLY HEAVY RAINFALL...WILL CONTINUE TO SPREAD EAST ACROSS THE REGION THROUGH FRIDAY AFTERNOON...BUT SHOULD GRADUALLY DIMINISH FROM WEST TO EAST DURING THE EVENING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE REGION THIS WEEKEND THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...IS NOT ANTICIPATED FOR THIS AFTERNOON OR TONIGHT. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125- 181700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR- 1200 PM CDT THU JUL 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS... WILL CONTINUE TO DEVELOP ACROSS THE AREA...THROUGH THE OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY OVER THESE AREAS. CLOUD COVER AND RAIN COOLED AIR FROM THESE NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIMIT THE SEVERE WEATHER THREAT...WITH LOCALLY HEAVY RAINFALL REMAINING THE PRIMARY THREAT. RAINFALL TOTALS OF THREE TO SIX INCHES WILL BE POSSIBLE...WHICH WILL RESULT IN AN ENHANCED FLASH FLOOD THREAT ESPECIALLY IF HEAVY RAINFALL MOVES REPEATEDLY OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS...SOME CONTAINING LOCALLY HEAVY RAINFALL...WILL CONTINUE TO SPREAD EAST ACROSS THE REGION THROUGH FRIDAY MORNING...BUT SHOULD GRADUALLY DIMINISH FROM WEST TO EAST DURING THE AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE REGION THIS WEEKEND THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...COULD POSSIBLY BE NEEDED TONIGHT OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS FOR THE POTENTIAL OF FLASH FLOODING. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:58 AM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches, San Augustine | 2 hr |
| Jul 18, 4:44 AM CDT | Flash Flood Watch | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 6 hr |
| Jul 18, 5:18 AM CDT | Areal Flood Advisory | SHV | Sabine | 57 min |
| Jul 18, 6:17 AM CDT | River Flood Warning | SHV | Sabine, San Augustine | 55 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.